MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient was seen in the clinic for a routine follow up visit and driveline fault alarms were seen on the heartmate touch.However, no driveline fault alarms were found on the system controller.The driveline was noted to have multiple tears with multiple areas of rescue tape, but the sheath looked intact.The log file captured several driveline fault alarms throughout the event history.
 
Event or Problem Description
The system controller was exchanged and the alarm appeared to have cleared following the controller exchange.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: review of the submitted log file confirmed driveline fault alarms.Although a specific cause for these alarms could not be conclusively determined, based on previous complaint history, the alarms captured in the submitted log file appeared to be consistent with potential driveline wire compromise.Additionally, the reported superficial driveline damage could not be confirmed.A specific cause for the damage could not be conclusively determined through this evaluation.The submitted log file contained events from (b)(6) 2025.Persistent, silenced, driveline fault alarms, associated with yellow wrench advisories, were captured throughout the file.Electrical continuity data suggested a potential wire conductor breakdown issue with the black wire within phase 2.No other notable events or alarms were observed.Despite this finding, the pump appeared to function as intended and operated at or above the lsl for the duration of the file.Multiple attempts were made to obtain additional information regarding the event; however, no further information was provided by the account.The patient remains ongoing on heartmate (hm) ii left ventricular assist system (lvas), serial number (b)(6), and no further related events have been reported at this time.The relevant sections of the device history records for (b)(6) and driveline serial number (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu) is currently available.Section 6 of the ifu, entitled "patient care and management", addresses how to care for the driveline.This section notes that the driveline should be inspected daily for signs of damage, such as cuts, holes, or tears, and should never be severely bent or kinked.Section 7, entitled "alarms and troubleshooting", outlines all system controller alarms and the appropriate actions associated with them.The heartmate ii patient handbook is also available.This handbook contains a section on "caring for the driveline." however, all heartmate ii lvad drivelines have the potential for wire/shield breakdown to occur dependent upon length of use and patient handling.Section 4, "living with the heartmate ii", contains a section titled "caring for the driveline", which discusses how to prevent damage to the driveline.The user is instructed to check the driveline daily for signs of damage (cuts, holes, tears).The user is instructed to call their hospital contact right away if the driveline is damaged (or might be damaged).The ¿alarms and troubleshooting¿ section outlines all system controller alarms, as well as how to respond to such events.The current revision of the ifu and patient handbook can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22509911
Report Number2916596-2025-04343
Device Sequence Number12958930
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(10)6915877(17)211010(11)190322
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/10/2021
Device Model Number107801
Device Catalogue Number107801
Device Lot Number6915877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight116 KG